Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MaryTheres

Retina A Help

Recommended Posts

Okay I have been using Retina-A this past week. First couple times - without vinegar... Then the day before yesterday , at night I used vinegar then spot treated with Retina A. That same day (before using vinegar) I noticed my skin in the spot treated areas started flaking, not red really just flaky. Then that night I used vinegar and Retina A. Yesterday, my skin was flaky and red. I didn't use any vinegar or Retina-A last night . Today the areas are bright Red! looks like I was burned... bad sunburn burned. .. Just wonderting if this is normal with Retina-A and if anyone has any advice.

Share this post


Link to post
Share on other sites

on a more postitive note - despite the redness my skin looks nice - the scars in those areas (esp. one area in particular) has definitely faded more. I am not sure if the just the effects of my last smoothbeam (probably as that was almost three weeks ago and it was level 14) or the reina-a or the combination. But I don't want to mess any progress up by over-irritating my skin... so I suppose the best bet would be to lay off the retina-a and the vinegar for a few days. I tell you though I am glad I didn't use retina -a all over my face - sheesh my face would be as red as a tomatoe and probably sore - Yikes!

Share this post


Link to post
Share on other sites

Yes, the same thing happened to me last weekend. My face looked bright-red (burned) and began peeling almost immediately afterward. Nearly one week later, I'm still peeling (but, truthfully, not much). I know I overdid it with the Vinegar, Micro Gel, Mandelic Acid, etc. So, since last weekend I have been laying off the topicals and just washing with Cetaphil cleanser and letting my skin breathe and heal through the night with nothing on it.

Sorry you're going through this, too. You may not have to contend with the condition as long as I have, though....I'm sure I worsened it by going outside to rake leaves last weekend, without applying sunscreen first. In fact, I blame the redness and peeling on that, more than anything else. Good luck.

Share this post


Link to post
Share on other sites

MaryTheres -- the redness & peeling is totally normal with retin-a -- good, even, as it indicates that it's working. I went through a week or so where my skin was really tight, red, peeling all the time -- it's much better now, and overall looks improved. I can't really tell about the progress on my scars -- they seem to look different every day, sometimes better, sometimes worse, but my pores look smaller, and skin tone is more even, *and* I don't have any pimples on my chin (a first in a long, long, long time for me).

I can't wait to go for another visit with the place the recommended the retin-a in the first place -- they have very good before pictures than I can compare my skin to.

-kristin

Share this post


Link to post
Share on other sites

Try using it only at night and use sun screen during the day, Retin a makes you photosensitive.

Share this post


Link to post
Share on other sites

No, don't stop -- really, with retin-a, the more irritation you can handle, the faster you'll get results. I'm not sure about the vinegar, though -- just see how your skin reacts. But don't worry about the redness and peeling -- it's all normal.

-kristin

Share this post


Link to post
Share on other sites

I've been using retin-a micro for over a year now. The trick to it is find out how much your skin can handle. I use it sun-thursday, and take fri-sat off. I rarely get red flaky skin anymore. i'm sure everyone is different so you just have to find out what frequency works best for you. To much of it can really make my face raw. :-s

Share this post


Link to post
Share on other sites

I agree with sopwidth. Retin-A, even the gentlest form, Retin-A Micro, can cause undesirable ruddiness, flakiness, and a "raw" feeling to my skin if overused.

It's up to the user to figure out by trial and error the correct frequency of tretinoin use. For me, I noticed that I could never get away with three consecutive days of Retin-A Micro use. I just had to see how my skin looked the next day, and then decide whether or not to apply some that evening. What seemed to work the best was once every other day or even waiting three days before applying it again. I got noticable, positive results even with this frequency.

Retin-A, by itself, definitely improves skin texture, lessens oiliness, evens out skin tone to a lighter complexion, and improves scars and pore size to various degrees. It is unclear to me, though, whether the scar improvements are permanent, or whether you have to keep on using the Retin-A.

One last thing, MaryTheres, that dawned on me. It seems that TCA spot treatments are working for some people to improve their scars. There is a .05% topical Retin-A liquid available, that hardly anyone can tolerate because it's so irritating. I've also read that someone's opinion was that it doesn't speed up results, either. However, wouldn't it be interesting to try spot treating scars with this liquid tretinoin? It seems you would get superior penetration into the scar. Just get a toothpick and away you go! I may have to see if I can get my derm to prescribe this concoction for me...

Share this post


Link to post
Share on other sites

I use retin-a micro and vinegar. Just recently, I decided using the vinegar as a toner is too much for my skin. I'm taking a little time off. I'll definately use it again, but not everyday. My skin was really peeling and irritated--I looked wrinkley too.

I didn't apply it today, but just used it as a cleanser instead. I already look better. I went to get cigs tonight(I know), and I got carded--I'm almost 33 years old.

I'm torn between thinking peeling is good, and thinking it's bad for my skin. Basically, I'm confused #-o

Share this post


Link to post
Share on other sites

Thanks for your concern Skinny. I already know it is bad, and I am going to quit, but not bc of my skin, but bc of general health issues. Besides, it costs a fortune!!

I do think the sun is far worse for your skin than smoking though. Smoking comes in second in my opinion. Of course, it delays healing, so I wouldn't smoke if I was having any kind of procedure.

I've only been smoking four months. Before That, I had smoked since I was 14--so I quit for almost a year. To anyone who quits, it is true that you will start again if you even have one...it won't be addictive at first, but it will be in a short period of time--no doubt.

I actually break-out more when I'm not smoking. Smoking changes my hormones a lot.

Sorry for the rambling :-#

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×